Results 1 to 9 of 9

Thread: Valium horrible feeling?

  1. #1

    Valium horrible feeling?

    i had surgery about a week ago. dr sent me home with Valium and lortab. Usually when i am on lortab i am happy as a person can be.

    I have never taken valium until the last 4 days. I feel like crap and dont want to do anything but lay in bed and just stare at the wall.

    Could this be valium and how long does it take to stop? I took it last lastnight. I got so much to do but right now i dont care.

    its for spasms

  2. #2
    i think everybody's different but i have been on valium for 15 years and the only thing it does for me is relieve my spasms which why i'm on it. if i remember right one of my doctors told me it stays in you for 24 hrs.
    Street Dreamz c.c. maryland

  3. #3
    It takes awhile for your body to get use to it......mine took about 6 weeks....but really does help with the pain for me.
    I only take 5mg once or twice a day as needed.

    Art
    Art

  4. #4
    It sounds like the Valium is doing its thing. Valium was originally developed as an anti-anxiey medication. It gives people a feeling known in medical circles as "la belle indifference." Basically users do not care about what is happening and do not worry about it. However, it was quickly found to relieve muscle spasms and was the mainstay of back problem treatment for many years. It was used heavily for treating SCI spasticity back in my early days. There were no alternatives. The problem is that it is addictive if taken for an extended period. Users keep needing more and more as they build up a tolerance to it.

    If you are on a time-limited regimen, I would bear with it. I would not want to be on it for more than a couple of weeks.
    You will find a guide to preserving shoulder function @
    http://www.rstce.pitt.edu/RSTCE_Reso...imb_Injury.pdf

    See my personal webpage @
    http://cccforum55.freehostia.com/

  5. #5
    What kind of surgery did you have? Not all medication post-op is necessary. If you don't need it you don't have to take it and if it makes you feel wierd then it may not be the appropriate medication for spasms for you after surgery. When is your follow-up appt?

    pbr

  6. #6
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    After trying all the "new" anti-spasmotics my doc put me on valium. At a low dose like 5mg you'll adjust quickly but if it's for more than that for spasticity than you might want to talk to your doc again. I rarely take more than 10 mg and that's after ..17 years or so. At first I felt a bit sleepy but not the 'who cares' stuff. For most it is not a great choice for spasms. If it's short term for muscle pulls or surgery Flexeril is more often a better choice in my non-medical opinion.
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  7. #7
    Senior Member
    Join Date
    Oct 2010
    Location
    Connecticut
    Posts
    313
    I was just on it 4 weeks post-op from cervical fusion. I just wanted to sleep or daze off into space. I asked doc and he said it was to reduce crazy spasms but he also wanted me slightly sedated...concerns of me trying to do to much so he wanted me to get lots of rest at home. I went right back on my baclofin the day after I was done with the Valium. I still am groggy but it's all the pain meds...and again to prevent me from doing to much since I have no pain from surgery but fusion has to heal.

  8. #8
    Jim was on low dose valium for about 15 years after his accident ('70's and '80's). When he weaned off it he was like a different person. He had opinions on topics that I never realized! Valium affects the affective (emotional) limbic system and calms it in a way that made him blase about many things. It was a delightful surprise when his full personality emmerged!

  9. #9
    I want to say that this is normal for someone who just start valium treatment.. you gonna used to it soon..

Similar Threads

  1. The feeling/no feeling line is called?
    By bird3ts in forum Life
    Replies: 15
    Last Post: 01-21-2010, 12:04 AM
  2. Dr. Horrible
    By Saorsa in forum Life
    Replies: 0
    Last Post: 07-19-2008, 05:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •